Follow
Share

First there was an issue with constipation. Now she'll urinate in her liner and not even be aware it happened. Naturally hospice nurse has no answer. Then when she would wipe from urinating in the bathroom she would have feces on the paper without having an actual bowel movement. Now more often I can smell it (she is not even aware it's happening) on her liner. It's just a mess of soft stool. Would like to know if this is just another stage towards the end (cancer) that just needs to be gotten used to.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
My mom gets constipated. Miralax helps but causes "the runs" after that, slimey snot looking feces passes then constipation. It's an ongoing circle. She is completely bed bound.
Helpful Answer (0)
Report

My mom was doing this and was diagnosed with CDIFF. Check into it.
Helpful Answer (0)
Report

You mentioned she had trouble with constipation previously. When a person is impacted (hard stool, that won't pass) soft stool can ooze around it and out without a person aware of it. Ask the nurse to check her for an impaction.
Helpful Answer (2)
Report

I don't remember all the details but recall reading some years ago that certain foods, including chocolate, can cause what you describe.

There's a syndrome called Fecal Incontinence, but I'm not sure it's specifically what your mother has.

There's some nominal information on the Mayo Clinic site: http://www.mayoclinic.org/diseases-conditions/fecal-incontinence/basics/definition/con-20034575

You might want to research this, then make a good thorough review of her diet to see if it includes any of the foods that cause this spontaneous evacuation.

If this began happening quickly and is occurring regularly, it wouldn't hurt to have your mother evaluated by her doctor just to make sure there's no infection or other issue.
Helpful Answer (0)
Report

If all she is getting to eat is a soft diet, you will have a soft stool. What goes in is what comes out. What you are seeing is the way things progress, as the body processes slow down. Note the stool color, black would indicate internal breakdown of the intestines, as blood leaks into the stool. Urine gets darker, too and at the end it is a coffee color.
Helpful Answer (3)
Report

In my opinion, when one is on hospice, most anything can happen. Possibly mom is no longer getting the signals that sh is about to have a bowel movement. That was certainly the case with my mom.

About three days before she passed, we had to give her a suppository for constipation. Within 12 hours, she was passing very soft stool without even knowing it for hours. I'd put the bedpan under her. Nothing. Next thing I knew I had to change her. It was hard on both of us.

Hang in there.
Helpful Answer (4)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter